Discussions By Condition: I cannot get a diagnosis.

Extreme Fatigue (for at least 10 months now)

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: alyeska
  • March 10, 2011
  • 05:40 PM

Please read and offer any advice you can!

I am a 20 year old female. I currently take an anti-depressant (Celexa), a stimulant for ADHD (Vyvanse), and a birth control pill (Microgestin Fe 1.5/30).

I have been suffering from extreme fatigue for nearly a year. I sleep 7-8 hours a night and have to take a nap every day. It's ruining my college life, not just socially but academically. I often skip class, sometimes I never leave my apartment. If I don't nap, I become irritable and depressed, as if I'm sleep deprived.

So far, doctors have treated me for iron deficiency (didn't help), gave me allergy medicine (didn't help), checked my vitamin levels and thyroid. I tried going gluten free (digestive system is better but no affect on sleepiness), supplementing with vitamins, drinking more water, taking better care of my sinuses. Nothing has fixed this! :(

(Side note: I've been on antidepressants for 5 years so I doubt that's the cause.)

Thank you SO MUCH for reading!

Reply Flag this Discussion

4 Replies:

  • You could have a sleep issue such as sleep apnea affecting the qualitity of the sleep you are getting and hence then making you need more sleep. Also something like restless leg syndrome disturbing your sleep while asleep is a possiblity. Some drugs over time may lead to issues such as restless leg syndrome. See if there is a sleep clinic you can be refered too as they could do a sleep study and observe if you have either of these issues causing your trouble. best luck
    taniaaust1 2267 Replies Flag this Response
  • I have the EXACT same problem! I have been on Paxil (anti-depressant) for 5 years, Beyaz (birth control) for less than a year, and for add for about 5 months. I am 20 as well, and it is miserable. There is no way this is normal. I have been tested for different things, changed eating, sleeping, exercising patterns, and nothing has worked. At the moment, I am having my digestive system checked. Have you had a Celiac test? It is absolutely miserable to the point where I don't even have it in me to talk to my friends.
    Anonymous 42789 Replies Flag this Response
  • Are you having any pain? Some times extreme fatigue could be the result of the early stages of fibromyalgia. Also have you had your vitamin B levels checked. Perhaps try getting some vitamin B from your local pharmacy, that may help boost your energy. Have you been allergy tested? Perhaps you have developed an allergy to something in your environment? Also, try eatting more apples, while they are good for you they also have fatigue fighting qualities (they are actually more effective than drinking a cup of coffee). I hope that you are able to find a cure. I will keep you in my good thoughts and hopes that your tommorow is better than today.
    MadisonJake0301 1 Replies Flag this Response
  • Look up the symptoms related to Lyme disease- see if any of those apply to you. Then, if so seek out a Lyme specialist doctor. The don't usually advertise, so you will have to find one by word of mouth. Wish you well.Please read and offer any advice you can!I am a 20 year old female. I currently take an anti-depressant (Celexa), a stimulant for ADHD (Vyvanse), and a birth control pill (Microgestin Fe 1.5/30).I have been suffering from extreme fatigue for nearly a year. I sleep 7-8 hours a night and have to take a nap every day. It's ruining my college life, not just socially but academically. I often skip class, sometimes I never leave my apartment. If I don't nap, I become irritable and depressed, as if I'm sleep deprived.So far, doctors have treated me for iron deficiency (didn't help), gave me allergy medicine (didn't help), checked my vitamin levels and thyroid. I tried going gluten free (digestive system is better but no affect on sleepiness), supplementing with vitamins, drinking more water, taking better care of my sinuses. Nothing has fixed this! :((Side note: I've been on antidepressants for 5 years so I doubt that's the cause.)Thank you SO MUCH for reading!
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.